• Getting cramps in my feet and hands and sometimes in my lower calves. Been give mussel relaxers and pain meds. I am on rad. and chemo.

    Asked by sbmontgomery on Saturday, September 8, 2012

    Getting cramps in my feet and hands and sometimes in my lower calves. Been give mussel relaxers and pain meds. I am on rad. and chemo.

    If you have this problem what was done for you. It is so painful that sometimes it wakes me up in the middle of the night.

    2 Answers from the Community

    • Fusionera's Avatar

      Hi SB,

      What kind of chemo are you taking and how long have you been doing it? I ask because I have had similar issues in the past but they were not directly related to my BT or any treatments. My first thought is that you connect with both your oncologist and your primary physician to rule out if it could be:

      1) The toxicity of the chemotherapy or a reaction to other medications you may be taking;

      2) if you are not sufficiently hydrated and need to increase your fluid intake, electrolytes, and/or potassium (this is also a common occurrence in high-protein diets);

      3) Consider getting checked for DVT (deep vein thrombosis), which I have found out earlier this year cancer patients are susceptible to, and to which brain tumor patients are ESPECIALLY susceptible. No one has been able to tell me exactly why this is the case, but I took a long flight to Europe earlier this year and had to seek medical care while there for what may have been a superficial DVT. It was then that I learned about the susceptibility of BT patients to these occurrences.

      While I am not a medical professional, I offer these suggestions because of my own experiences with similar issues. I hope they serve as a starting point for dialogue with both your oncologist and PCP.

      about 4 years ago
    • sbmontgomery's Avatar

      I am in my 3 wk of radiation and also in my 3 wk of chemo (temodar 160 mg every night. The pain is usually in the morning and gets better as the day goes on. I am also on decadron 2 mg and was on 400 mg of celebr
      ex when the swelling in my feet got really bad. I was taken off the celebrex and given a diaretic which took care of the problem. My dr. also had a dopler on my legs to see if there was any kind of blockage and a blood test, all came back fine. that was a week ago. I will speak to my radio oncalagist on Wed. He usually speaks to my neuro oncologist the same day.

      about 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more low-grade astrocytoma questions.  Also, don't forget to check out our Low-grade Astrocytoma page.